Alert archive / Texas / Tornado Warnings in 2014

Tornado Warning 11, NWS Houston/Galveston, TX

June 27, 2014Liberty County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Jun 27, 2014, 11:45 AM CDT for Liberty County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2014, 11:45 AM CDT (16:45 UTC)
Expired
Jun 27, 2014, 12:30 PM CDT
In force
45 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

County Liberty County, TX

The radar

The Houston radar (KHGX), 81 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2014-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 986 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2014-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
986 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

246 
WFUS54 KHGX 271645
TORHGX
TXC291-271730-
/O.NEW.KHGX.TO.W.0011.140627T1645Z-140627T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1145 AM CDT FRI JUN 27 2014

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY  HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN LIBERTY COUNTY IN SOUTHEAST TEXAS...

* UNTIL 1230 PM CDT
    
* AT 1141 AM CDT...DOPPLER RADAR INDICATED 4 DIFFERENT THUNDERSTORMS 
  CAPABLE OF PRODUCING A TORNADO. ONE STORM WAS 4 MILES NORTHEAST OF 
  PLUM GROVE...A SECOND 10 MILES WEST OF DAYTON...A THIRD 8 MILES 
  SOUTH OF CLEVELAND...AND A FOURTH 7 MILES EAST OF CLEVELAND. ALL 
  CELLS WERE MOVING NORTH NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLEVELAND...PLUM GROVE...KENEFICK...NORTH CLEVELAND...ROMAYOR AND
  TARKINGTON PRAIRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3013 9487 2997 9498 2999 9500 3001 9504
      3035 9517 3049 9484 3049 9476
TIME...MOT...LOC 1641Z 191DEG 16KT 3016 9493 

$$
3 follow-up statements
717 
WWUS54 KHGX 271701
SVSHGX

SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON 
TX 1201 PM CDT FRI JUN 27 2014

TXC291-271730-
/O.CON.KHGX.TO.W.0011.000000T0000Z-140627T1730Z/
LIBERTY TX-
1201 PM CDT FRI JUN 27 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR WESTERN
LIBERTY COUNTY...
    
AT 1158 AM CDT...DOPPLER RADAR INDICATED 2 THUNDERSTORMS CAPABLE OF 
PRODUCING A TORNADOS. ONE STORM BETWEEN CLEVELAND AND TARKINGTON 
PRAIRIE AND ANOTHER 8 MILES WEST NORTHWEST OF DAYTON...MOVING NORTH 
AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
CLEVELAND...PLUM GROVE...KENEFICK...NORTH CLEVELAND...ROMAYOR AND
TARKINGTON PRAIRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3013 9487 2997 9498 2999 9500 3001 9504
      3035 9517 3049 9484 3049 9476
TIME...MOT...LOC 1658Z 191DEG 16KT 3024 9491 

$$
563 
WWUS54 KHGX 271715
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1215 PM CDT FRI JUN 27 2014

TXC291-271730-
/O.CON.KHGX.TO.W.0011.000000T0000Z-140627T1730Z/
LIBERTY TX-
1215 PM CDT FRI JUN 27 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR NORTH
CENTRAL LIBERTY COUNTY...
    
AT 1214 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED 11 MILES EAST 
OF CLEVELAND...MOVING NORTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
ROMAYOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3028 9486 3027 9487 3027 9491 3041 9504
      3049 9484 3049 9476
TIME...MOT...LOC 1714Z 191DEG 16KT 3031 9489 

$$
389 
WWUS54 KHGX 271728
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1228 PM CDT FRI JUN 27 2014

TXC291-271735-
/O.EXP.KHGX.TO.W.0011.000000T0000Z-140627T1730Z/
LIBERTY TX-
1228 PM CDT FRI JUN 27 2014

...THE TORNADO WARNING FOR NORTH CENTRAL LIBERTY COUNTY WILL EXPIRE
AT 1230 PM CDT...
                
THE ROTATION WITHIN STORM WHICH PROMPTED THE WARNING HAS WEAKENED 
AND NO LONGER APPEARS TO BE AN IMMEDIATE THREAT OF PRODUCING A 
TORNADO. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER 
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. THE AIRMASS 
IN PLACE ALSO REMAINS FAVORABLE FOR FUNNELS. WE WILL CONTINUE TO 
MONITOR CONDITIONS.

LAT...LON 3028 9486 3027 9487 3027 9491 3041 9504
      3049 9484 3049 9476
TIME...MOT...LOC 1718Z 191DEG 16KT 3031 9489 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jun 27, 10:03 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 27, 10:03 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1003 AM CDT FRI JUN 27 2014

.DISCUSSION...
GOES SOUNDER PW IMAGERY AND AREA SOUNDINGS SHOW 1.8-2.1" PW'S TO
WORK WITH TODAY. STARTING TO SEE SCT DEVELOPMENT OUT THERE NOW AND
ANTICIPATE PRECIP TO INCREASE IN AREAL COVERAGE AS TEMPS CLIMB
INTO THE MID & UPPER 80S. FOR THE UPDATE: JUST SOME INSIGNIFICANT
TWEAKS TO 1ST PERIOD GRIDS BASED ON LATEST TRENDS.  47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      89  74  91  77  93 /  30  20  20  20  20
HOUSTON (IAH)              87  76  89  78  92 /  60  20  40  20  20
GALVESTON (GLS)            86  81  87  82  90 /  40  20  30  20  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
     WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20
     NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.

&&
Hazardous weather outlook, Jun 27, 4:07 AM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
407 AM CDT FRI JUN 27 2014

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-281200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
407 AM CDT FRI JUN 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. LOCALIZED STRONG
CELLS AND HEAVY RAIN ARE A POSSIBILITY. IT WILL BECOME BREEZY AREA
WIDE...AND AS A RESULT SOME HIGHER SURF AND ELEVATED RIP CURRENTS ARE
POSSIBLE ALONG THE GULF BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

OVER THE WEEKEND...THE AREA SHOULD SEE GRADUALLY DECREASING STORM COVERAGE
AS MOISTURE LEVELS LOWER A BIT. IT WILL CONTINUE TO BE SOMEWHAT BREEZY...AND
THIS WILL CONTINUE TO BRING AN ELEVATED THREAT FOR HIGHER SURF AND RIP
CURRENTS ALONG THE GULF BEACHES. BEGINNING ON MONDAY...EVEN LOWER MAINLY
AFTERNOON RAIN CHANCES ARE ANTICIPATED AS UPPER LEVEL RIDGING BUILDS
ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 27, 10:53 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1053 AM CDT FRI JUN 27 2014

TXZ178-179-200-271630-
SAN JACINTO TX-POLK TX-LIBERTY TX-
1053 AM CDT FRI JUN 27 2014

...SPECIAL WEATHER STATEMENT...

AT 1052 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR TARKINGTON PRAIRIE...MOVING NORTH AT 15 MPH.

WINDS IN EXCESS OF 35 MPH WILL BE POSSIBLE WITH THIS STORM. THIS
STORM ALSO HAS SOME WEAK ROTATION AND FUNNEL CLOUDS ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
CLEVELAND...SHEPHERD...ROMAYOR AND TARKINGTON PRAIRIE.

LAT...LON 3021 9495 3024 9507 3057 9511 3054 9480
TIME...MOT...LOC 1552Z 187DEG 13KT 3031 9500
Special weather statement, Jun 27, 10:56 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1056 AM CDT FRI JUN 27 2014

TXZ200-271645-
LIBERTY TX-
1056 AM CDT FRI JUN 27 2014

...SPECIAL WEATHER STATEMENT...

AT 1055 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER KENEFICK...OR NEAR DAYTON...MOVING NORTH AT 15 MPH.

WINDS IN EXCESS OF 35 MPH WILL BE POSSIBLE WITH THIS STORM. THIS
STORM ALSO HAS SOME WEAK ROTATION AND FUNNEL CLOUDS ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN LIBERTY...DAYTON...KENEFICK...DAYTON LAKES...TARKINGTON
PRAIRIE AND MOSS HILL.

LAT...LON 3002 9483 3003 9496 3037 9501 3033 9470
TIME...MOT...LOC 1555Z 187DEG 13KT 3010 9489

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 12:00 AM CDTSmall Craft AdvisoryHGX58 hr
Jun 27, 10:53 AM CDTSpecial Weather StatementHGXLiberty37 min
Jun 27, 10:56 AM CDTSpecial Weather StatementHGXLiberty49 min
Jun 27, 11:28 AM CDTTornado WarningHGXLiberty, Polk, San Jacinto17 min
Jun 27, 11:53 AM CDTTornado WarningHGXLiberty20 min
Jun 27, 12:46 PM CDTSpecial Weather StatementHGXLiberty44 min

Nearby

Tornado Warnings in Texas, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.